Alert archive / Minnesota / Flash Flood Warnings in 2012
Flash Flood Warning 10, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jul 3, 2012, 12:31 AM CDT for 5 counties in Minnesota; Burnett County, Douglas County, Washburn County, Wisconsin. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 12:31 AM CDT (05:31 UTC)
- Expired
- Jul 3, 2012, 8:11 AM CDT
- In force
- 8 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Crow Wing County, MN, Pine County, MN, Burnett County, WI, Douglas County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 120 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2216 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
681
WGUS53 KDLH 030531
FFWDLH
MNC001-017-021-035-115-WIC013-031-129-031330-
/O.NEW.KDLH.FF.W.0010.120703T0531Z-120703T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1231 AM CDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
CARLTON COUNTY IN NORTHEAST MINNESOTA...
CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
NORTHEASTERN BURNETT COUNTY IN NORTHWEST WISCONSIN...
NORTHERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
NORTHERN WASHBURN COUNTY IN NORTHWEST WISCONSIN...
SOUTHWESTERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 830 AM CDT
* AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DULUTH DOPPLER RADAR INDICATES POSSIBLE RAINFALL
RATES ON THE ORDER OF 2 INCHES AN HOUR. TOTAL RAINFALL THIS
EVENING HAS BEEN MORE THAN 3 INCHES IN SPOTS...WITH MORE SHOWERS
AND THUNDERSTORMS MOVING IN FROM THE WEST.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRAINERD...AITKIN...ARTHYDE...ASKOV...AUTOMBA...BARNUM...BARROWS...
BAXTER...BELDEN...BENNETT...BLUEBERRY...BREEZY POINT...BRULE...
BRUNO...CARLTON...CASINO...CHAFFEY...CHICKAMAW BEACH...CLOVERTON...
COZY CORNER...CROMWELL...CROSBY...CROSSLAKE...CUYUNA...DADS
CORNER...DAIRYLAND...DEERWOOD...DENHAM...DUQUETTE AND DUXBURY.
STORM SPOTTERS REPORTED STREET FLOODING IN IRONTON AS OF MIDNIGHT.
THE SITUATION IS EXPECTED TO DETERIORATE FURTHER AS THE NIGHT WEARS
ON...WITH FLOODING INCREASING IN COVERAGE AND INTENSITY OVERNIGHT.
ADDITIONAL RAINFALL OF UP TO 3 INCHES WILL BE POSSIBLE...WHICH WILL
LEAD TO FLOODING OF ROADWAYS...CAMPGROUNDS...CULVERTS AND DITCHES.
THIS WILL ALSO EXACERBATE THE FLOODING ISSUES ON LOCAL RIVERS...
LAKES AND RESERVOIRS. USE EXTREME CAUTION IF YOU MUST TRAVEL
OVERNIGHT AND DO NOT DRIVE OVER WATER COVERED ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4680 9480 4682 9466 4670 9230 4666 9227
4669 9219 4665 9156 4605 9155 4607 9307
4615 9307 4614 9343 4624 9344 4624 9380
4615 9382 4615 9436 4624 9440 4628 9435
4631 9440 4630 9455 4634 9473 4640 9479
$$
DAP2 follow-up statements
603
WGUS73 KDLH 030936
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
436 AM CDT TUE JUL 3 2012
MNC115-WIC013-031-129-030950-
/O.CAN.KDLH.FF.W.0010.000000T0000Z-120703T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINE MN-BURNETT WI-WASHBURN WI-DOUGLAS WI-
436 AM CDT TUE JUL 3 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DOUGLAS...NORTHERN
WASHBURN...NORTHEASTERN BURNETT AND NORTHERN PINE COUNTIES IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4662 9478 4662 9433 4654 9387 4654 9352
4660 9352 4668 9358 4672 9375 4678 9373
4678 9372 4674 9304 4659 9269 4653 9268
4646 9275 4643 9291 4645 9341 4628 9386
4632 9416 4645 9462 4645 9479
$$
MNC001-017-021-035-031330-
/O.CON.KDLH.FF.W.0010.000000T0000Z-120703T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARLTON MN-CROW WING MN-CASS MN-AITKIN MN-
436 AM CDT TUE JUL 3 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL AITKIN...
SOUTHWESTERN CASS...CENTRAL CROW WING AND SOUTHWESTERN CARLTON
COUNTIES UNTIL 830 AM CDT...
AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EARLIER THUNDERSTORMS LEFT VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THE RADAR ESTIMATES THAT 2.5 TO 5 INCHES OF RAIN FELL
ACROSS MUCH OF THE WARNED AREA. CENTRAL CROW WING COUNTY NORTH OF
BRAINERD IS THE AREA WITH THE GREATEST ESTIMATED RAINFALL OF 4.5 TO
5 INCHES. THE RADAR ALSO ESTIMATES HIGH RAINFALL AROUND 4 INCHES IN
EAST CENTRAL AITKIN COUNTY NEAR THE COMMUNITY OF LAWLER.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BRAINERD...AITKIN...AUTOMBA...CROSBY...CUYUNA...DEERWOOD...EAST GULL
LAKE...ESTERDY...GARRISON...GLEN...GLORY...IRONTON...KETTLE RIVER...
KIMBERLY...LAKE HUBERT...LAKE SHORE...LAWLER...LEADER...
LEGIONVILLE...MCGREGOR...MERRIFIELD...NISSWA...PALISADE...PEQUOT
LAKES...POPLAR...RIVERTON...RONALD...ROSSBURG...SHESHEBEE AND
TAMARACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DULUTH MN.
&&
LAT...LON 4662 9478 4662 9433 4654 9387 4654 9352
4660 9352 4668 9358 4672 9375 4678 9373
4678 9372 4674 9304 4659 9269 4653 9268
4646 9275 4643 9291 4645 9341 4628 9386
4632 9416 4645 9462 4645 9479
$$
GROCHOCINKSI180
WGUS73 KDLH 031311
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
811 AM CDT TUE JUL 3 2012
MNC001-017-021-035-031326-
/O.CAN.KDLH.FF.W.0010.000000T0000Z-120703T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARLTON MN-CROW WING MN-CASS MN-AITKIN MN-
811 AM CDT TUE JUL 3 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL AITKIN...
SOUTHWESTERN CASS...CENTRAL CROW WING AND SOUTHWESTERN CARLTON
COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4662 9478 4662 9433 4654 9387 4654 9352
4660 9352 4668 9358 4672 9375 4678 9373
4678 9372 4674 9304 4659 9269 4653 9268
4646 9275 4643 9291 4645 9341 4628 9386
4632 9416 4645 9462 4645 9479
$$
GSFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:34 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 2, 6:34 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
634 PM CDT MON JUL 2 2012
.AVIATION...00Z TAFS.
VFR THROUGH THE FORECAST CYCLE. EXPECT TSRA TO CONTINUE TO
DEVELOP/SPREAD ACROSS THE MAJORITY OF THE TAF SITES THIS EVENING.
THE EXCEPTION IS INL WHICH APPEARS TO BE ON THE PERIPHERY FOR ANY
ADDITIONAL STORM DEVELOPMENT. HOWEVER...IFR VSBYS ARE POSSIBLE IN
THE VCNTY OF THE STRONGER STORMS. STORMS WILL DIMINISH BETWEEN 08Z
AND 12Z.
&&
.PREV DISCUSSION... /ISSUED 309 PM CDT MON JUL 2 2012/
SHORT TERM...A WARM FRONT CURRENTLY OVER THE FA WILL LIFT NE INTO
CANADA THIS EVENING AHEAD OF A COLD FRONT MOVING E THROUGH ND
ATTM. EXPECT SHOWERS AND STORMS TO FORM AHEAD OF THE FRONT AND
OVERSPREAD THE FA THROUGH THE EVENING. SEVERE POTENTIAL IS VERY
GOOD WITH DAYTIME HEATING LEADING TO LARGE SBCAPE VALUES
APPROACHING 5000 J/KG IN THE WESTERN FA ACCORDING TO THE LATEST
LAPS DATA. ONLY MADE MINOR CHANGES TO TONIGHT TO RY AND TIME THE
COMPLEX THROUGH THE AREA. WILL MAINTAIN THE HEAT ADVISORY UNTIL
02Z WHEN THE STORMS OVERTURN THE ATMOSPHERE AND REMOVE THE
ADVISORY POTENTIAL.
STORMS MAY LINGER ACROSS NW WI AND THE ARROWHEAD TUESDAY MORNING
AND HAVE LOW POPS IN PLACE AS SHORT WAVE ENERGY APPEARS TO
UNDERCUT THE UPPER RIDGE. BY TUESDAY AFTERNOON...THE SHORT WAVE
MOVES E WITH THE UPPER RIDGE PREVAILING. ATTM...NOT EXPECT HEAT
ADVISORY CRITERIA ON TUESDAY. UPPER LEVEL AND SFC RIDGING WILL
COVER THE FA TUESDAY NIGHT.
LONG TERM...WEDNESDAY THROUGH SUNDAY...
MDLS AGREE THAT ANOMALOUS 50H HEIGHTS WILL RESIDE OVER THE REGION
THROUGHOUT THE PERIOD. EXPECT A CONTINUATION OF WARM/HOT AIR IN SFC
LAYER TO MAKE CONDITIONS QUITE UNCOMFORTABLE WED/THUR. NOT VERY
CONFIDENT WITH CURRENT FCST OF POPS BASED ON LATEST EC AND OVERALL
SYNOPTIC SCALE PATTERN. A SFC COLD FRONT WILL MOVE THROUGH THE CWA
WED NIGHT. THIS BDRY IS FORCED TO SRN MN/IA VICINITY FOR REMAINDER
OF PERIOD AS SFC HIGH PRESSURE MOVES ACROSS SRN SASK/MAN AND INTO
ONTARIO. THE BDRY WILL BE TOPPED BY WARM AIR ALOFT SO THE IDEA IS
THAT BEST LL CONVERGENCE WILL BE IN A MOSTLY CAPPED ENVIRONMENT.
HERE IN THE DLH CWA...WNW FLOW ALOFT MAY ALLOW MIGRATORY SHORTWAVE
TROFS TO ASSIST IN CONVECTION FROM TIME TO TIME...BEHIND THE FRONT.
PWATS REMAIN QUITE HIGH WED/THUR WITH 1.5" TO 2" VALUES LIKELY. TOO
MANY UNCERTAINTIES REGARDING POTENTIAL OF ADDITIONAL HEAVY RAIN THIS
PERIOD HOWEVER WITH THE SRN EDGE OF WESTERLIES DRAPED OVERHEAD AND
HIGH PWATS...SYNOPTIC SCALE WILL PROMOTE CONVECTIVE CLUSTERS IN THE
CORRIDOR FROM NRN PLAINS INTO UPPER MIDWEST.
AVIATION...18Z TAF ISSUANCE...
VFR WILL PREVAIL THROUGH THE AFTN HRS AS WARM AIR IN MID LVLS
INHIBITS CONVECTION. SOME VCTS NEAR KINL ATTM BUT IT APPEARS THAT
MAY BE IT FOR A WHILE. ALTHOUGH UNCERTAINTY EXISTS IN FCST OF AREAL
COVERAGE/TIMING OF TSTMS...MAIN CORRIDOR OF STORMS IS EXPECTED TO
DEVELOP OVER ND AND PUSH ACROSS MOST OF CWA THIS EVENING. USED TEMPO
FOR LATEST ESTIMATE OF TIMING BUT LATER FCSTS SHOULD BE MONITORED
FOR DEVELOPMENT/MOVEMENT OF CONVECTIVE CLUSTER ONCE IT ENTERS
REGION. AREAS OF BR WITH LOWER VIS LIKELY IN WAKE OF STORMS LATER
THIS EVENING.
&&
.POINT TEMPS/POPS...
DLH 65 90 66 86 / 70 20 10 20
INL 63 89 61 92 / 80 10 0 30
BRD 71 90 69 94 / 70 10 10 30
HYR 72 89 68 93 / 60 30 10 10
ASX 68 88 63 85 / 70 30 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ010-018-025-026-
033>038.
WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ001>004-006>009.
LS...NONE.
&&
AVIATION...GSFHazardous weather outlook, Jul 2, 1:04 PM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 104 PM CDT MON JUL 2 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-031045- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 104 PM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS OVER THE NORTHLAND THIS AFTERNOON AND TONIGHT. THE MOST LIKELY TIME WILL BE AFTER 4 PM...THROUGH MIDNIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. A TORNADO IS ALSO POSSIBLE. WEST TO NORTHWEST AREAS SUCH AS WALKER THROUGH INTERNATIONAL FALLS WILL MOST LIKELY SEE THE SEVERE STORMS INITIALLY...WITH THEM MOVING EAST-SOUTHEAST THROUGH THE REST OF THE NORTHLAND. THERE IS A HIGH RISK FOR RIP CURRENTS THIS AFTERNOON ALONG THE BEACHES IN THE TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS. VARIOUS FLOOD WARNINGS REMAIN IN EFFECT ALONG THE MISSISSIPPI RIVER. SEE THE LATEST FLOOD WARNING STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY OVER ABOUT THE EASTERN HALF OF THE NORTHLAND. THE STORMS ARE NOT EXPECTED TO BE SEVERE. MORE THUNDERSTORMS WILL BE POSSIBLE AT TIMES OVER PORTIONS OF THE NORTHLAND THROUGH THE REMAINDER OF THE PERIOD. SOME OF THE STORMS DURING THIS PERIOD COULD BE SEVERE...AND MORE DETAILS WILL BE ADDED AS WE PROGRESS THROUGH THE WEEK. IT WILL BE A WARM AND HUMID WEEK...AND HEAT ADVISORIES OR WARNINGS MAY BE NEEDED FOR PORTIONS OF THE NORTHLAND AS EARLY AS WEDNESDAY. IT LOOKS LIKE THURSDAY WILL BE THE WARMEST AND MOST HUMID. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. LSZ121-140>148-031045- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 104 PM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STORMS COULD BE SEVERE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THE PERIOD. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 2, 11:15 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1115 PM CDT MON JUL 2 2012
MNZ012-021-030430-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1115 PM CDT MON JUL 2 2012
...STRONG THUNDERSTORM NEAR THE CANADIAN BORDER IN NORTHERN COOK
COUNTY...
AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF PINE LAKE...MOVING EAST AT 20
MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
RURAL COOK COUNTY AT 1130 PM
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4810 9003 4808 9000 4806 9001 4806 8999
4802 8995 4798 8996 4805 9030 4811 9028
4812 9014
GROCHOCINKSISpecial weather statement, Jul 2, 11:34 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1134 PM CDT MON JUL 2 2012 MNZ034>036-030500- CROW WING-NORTHERN AITKIN-SOUTH AITKIN- 1134 PM CDT MON JUL 2 2012 ...CONTINUOUSLY DEVELOPING STORMS OVER AITKIN COUNTY... AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HASSMAN...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO AN INCH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... KIMBERLY... RICE LAKE... MCGREGOR... LAWLER... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4662 9312 4644 9319 4651 9384 4669 9385 SENGENBERGER
Local storm report, Jul 2, 11:36 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1136 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG MERCER 46.17N 90.06W
07/02/2012 IRON WI AMATEUR RADIO
NUMEROUS TREES AND POWER LINES DOWN ALONG CO RD FF
&&
HLUCHANSpecial weather statement, Jul 2, 11:49 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1149 PM CDT MON JUL 2 2012
MNZ033>036-030515-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-
1149 PM CDT MON JUL 2 2012
...STRONG THUNDERSTORMS WITH SMALL HAIL...
AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TROMMALD...MOVING EAST AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
CROSBY AND WOLFORD BY 1155 PM...
DEERWOOD AND CUYUNA BY MIDNIGHT...
PINE KNOLL AND GARRISON BY 1210 AM...
AITKIN BY 1215 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4673 9479 4671 9363 4624 9363 4636 9474
4640 9479 4673 9480
GROCHOCINKSISpecial weather statement, Jul 3, 12:10 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1210 AM CDT TUE JUL 3 2012
WIZ004-008-009-030545-
IRON-PRICE-SAWYER-
1210 AM CDT TUE JUL 3 2012
...LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS...
AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BRANTWOOD TO PRENTICE TO KENNAN...MOVING SOUTHEAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
SPIRIT AND OGEMA BY 1225 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4539 9070 4563 9069 4563 9088 4585 9105
4599 8994 4598 8993 4596 9003 4539 9003
4537 9005 4537 9068
GROCHOCINKSISpecial weather statement, Jul 3, 12:18 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1218 AM CDT TUE JUL 3 2012
MNZ025-033>038-030600-
CARLTON/SOUTH ST. LOUIS-CROW WING-NORTH CASS-NORTHERN
AITKIN-PINE-SOUTH AITKIN-SOUTH CASS-
1218 AM CDT TUE JUL 3 2012
...STRONG STORMS WITH VERY HEAVY RAIN...
AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS STRETCHING FROM NEAR LEADER TO
NICKERSON AND MOOSE LAKE...MOVING EAST AT 30 MPH.
THE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
PINE RIVER... PILLAGER... LEADER...
NISSWA... BREEZY POINT... DEERWOOD...
AITKIN... MCGREGOR... MOOSE LAKE...
NICKERSON... CROMWELL... IRONTON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4681 9478 4673 9229 4620 9232 4625 9436
4628 9435 4631 9440 4632 9447 4630 9455
4635 9466 4634 9473 4640 9479 4673 9480
DAPThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:11 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca, Koochiching | 34 min |
| Jul 2, 7:13 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing, Itasca | 32 min |
| Jul 2, 7:21 PM CDT | Special Marine Warning | DLH | 84 min | |
| Jul 2, 7:28 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 47 min |
| Jul 2, 7:42 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca, Koochiching | 48 min |
| Jul 2, 7:44 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing, Itasca, Saint Louis | 46 min |
| Jul 2, 7:46 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 44 min |
| Jul 2, 8:05 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 40 min |
| Jul 2, 8:12 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing, Saint Louis | 18 min |
| Jul 2, 8:22 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 38 min |
| Jul 2, 8:28 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Cass, Crow Wing, Itasca, Koochiching and 2 more | 47 min |
| Jul 2, 8:38 PM CDT | Special Marine Warning | DLH | 67 min | |
| Jul 2, 8:47 PM CDT | Special Marine Warning | DLH | 88 min | |
| Jul 2, 9:11 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 34 min |
| Jul 2, 9:12 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Cass, Itasca, Lake, Pine and 1 more | 48 min |
| Jul 2, 9:25 PM CDT | Special Marine Warning | DLH | 65 min | |
| Jul 2, 9:26 PM CDT | Special Weather Statement | DLH | Cook | 19 min |
| Jul 2, 9:51 PM CDT | Special Weather Statement | DLH | Cook | 39 min |
| Jul 2, 9:54 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine, Saint Louis | 36 min |
| Jul 2, 9:57 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake, Saint Louis | 48 min |
| Jul 2, 10:02 PM CDT | Special Weather Statement | DLH | Carlton | 43 min |
| Jul 2, 10:27 PM CDT | Special Marine Warning | DLH | 63 min | |
| Jul 2, 10:27 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 63 min |
| Jul 2, 10:28 PM CDT | Special Weather Statement | DLH | Cook | 32 min |
| Jul 2, 10:51 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 22 min |
| Jul 2, 11:00 PM CDT | Special Weather Statement | DLH | Carlton | 15 min |
| Jul 2, 11:02 PM CDT | Special Weather Statement | DLH | Aitkin | 28 min |
| Jul 2, 11:10 PM CDT | Special Weather Statement | DLH | Crow Wing | 20 min |
| Jul 2, 11:15 PM CDT | Special Weather Statement | DLH | Cook | 15 min |
| Jul 2, 11:22 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 23 min |
| Jul 2, 11:24 PM CDT | Areal Flood Advisory | DLH | Aitkin, Carlton, Cass, Crow Wing, Saint Louis | 6 hr |
| Jul 2, 11:34 PM CDT | Special Weather Statement | DLH | Aitkin | 26 min |
| Jul 2, 11:49 PM CDT | Special Weather Statement | DLH | Crow Wing | 26 min |
| Jul 3, 12:18 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Crow Wing | 42 min |
| Jul 3, 12:29 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 31 min |
| Jul 3, 12:39 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 36 min |
| Jul 3, 1:10 AM CDT | Special Weather Statement | DLH | Crow Wing | 35 min |
| Jul 3, 1:14 AM CDT | Special Weather Statement | DLH | Pine | 46 min |
| Jul 3, 1:51 AM CDT | Special Weather Statement | DLH | Crow Wing | 39 min |
| Jul 3, 2:20 AM CDT | Special Weather Statement | DLH | Pine | 40 min |
| Jul 3, 3:28 AM CDT | Heat Advisory | DLH | Aitkin, Cass, Crow Wing, Itasca, Koochiching, Pine | 60 hr |
| Jul 3, 4:04 AM CDT | Special Marine Warning | DLH | 86 min | |
| Jul 2, 11:26 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron, Price, Sawyer | 49 min |
| Jul 3, 12:10 AM CDT | Special Weather Statement | DLH | Price | 35 min |
| Jul 3, 1:15 AM CDT | Special Weather Statement | DLH | Washburn | 15 min |
| Jul 3, 1:22 AM CDT | Severe Thunderstorm Warning | DLH | Burnett, Sawyer, Washburn | 38 min |
| Jul 3, 1:57 AM CDT | Special Weather Statement | DLH | Sawyer | 18 min |
| Jul 3, 2:13 AM CDT | Special Weather Statement | DLH | Price, Sawyer | 32 min |
| Jul 3, 2:42 AM CDT | Special Weather Statement | DLH | Price | 18 min |
| Jul 3, 2:46 AM CDT | Special Weather Statement | DLH | Burnett, Washburn | 44 min |
| Jul 3, 2:58 AM CDT | Special Weather Statement | DLH | Price | 17 min |
| Jul 3, 3:14 AM CDT | Special Weather Statement | DLH | Price | 16 min |
| Jul 3, 3:19 AM CDT | Special Weather Statement | DLH | Price, Sawyer | 26 min |
| Jul 3, 3:38 AM CDT | Special Weather Statement | DLH | Price | 37 min |
Nearby
Flash Flood Warnings in Minnesota, 2012Flash Flood Warnings in Wisconsin, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.